Search Swinburne Research Bank
Please use this identifier to cite or link to this item: http://hdl.handle.net/1959.3/50039
|Download PDF (Published version) (Adobe Acrobat PDF, 104 KB)|
- Bell inequalities for continuous-variable correlations
- Cavalcanti, E. G.; Foster, C. J.; Reid, M. D.; Drummond, P. D.
- We derive a new class of correlation Bell-type inequalities. The inequalities are valid for any number of outcomes of two observables per each of n parties, including continuous and unbounded observables. We show that there are no first-moment correlation Bell inequalities for that scenario, but such inequalities can be found if one considers at least second moments. The derivation stems from a simple variance inequality by setting local commutators to zero. We show that above a constant detector efficiency threshold, the continuous-variable Bell violation can survive even in the macroscopic limit of large n. This method can be used to derive other well-known Bell inequalities, shedding new light on the importance of noncommutativity for violations of local realism.
- Publication type
- Journal article
- Physical Review Letters, Vol. 99, no. 21 (2007), article no. 210405
- Publication year
- FOR Code(s)
- 02 Physical Sciences
- Continuous-variable Bell violations; Constant detector efficiency threshold; Correlation methods; Electric commutators; Quantum theory; Theorem proving
- American Physical Society
- Publisher URL
- Copyright © 2007 The American Physical Society. Published version of this paper reproduced here in accordance with the copyright policy of the publisher.
- Full text
- Peer reviewed